Migraines and Lamictal
I've been having migraines since I went into puberty ( 12 ), slowly increasing in frequency and intensity until I was having them every day ( or just having one over several days ) at 19. I took several different medications, to try to find something that worked. My doctor finally put me on Lamictal, and it's been amazing! I'm 25 now, and I've only had ~4 migraines in the 2 years I've been taking it. I do get occasional headaches, but they're nothing in comparison.
My concern is that it's having other effects on me. I used to have an amazing memory and be able to speak eloquently, but now not so much. I've been forgetting things more often, and it's scary because I know that I'm quite intelligent, but the answers just won't come. I don't stutter when I speak, but I have trouble forming words and increasingly often forget what I'm saying and just stop in the middle of a sentence.
I'm somewhat worried about seizures while taking this. I've never been diagnosed with them, nor anyone in my family that I know of. The symptoms that worry me are sudden stiffness over my body, strange sensations ( including Alice in Wonderland syndrome ), and some loss of memory / vision / hearing / sensation. I've never had any "obvious, typical" symptoms like a Grand Mal or an absence seizure, though I have had sudden full-body weakness that I've fallen from.
How likely is it that the Lamictal could cause a seizure? Could the migraines not really be migraines? ( I haven't had my brain examined in any way ).
Not so important, but is there any specific reason why peppermint candy canes would taste like motor oil, or apples taste bitter almost like an onion? These are some thankfully minor side effects since starting the Lamictal. I'm just curious if there's any reason other than "it's just the medication and your body".